MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS? RETRIEVAL BASKET; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION SPYGLASS? RETRIEVAL BASKET; DISLODGER, STONE, BILIARY
Model Number M00546550
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block e1: initial reporter address 2 is (b)(6).Block h6: device code a0501 captures the reportable event that the basket was fractured at its midsection and dislodged into the duodenum.Impact code f2301 captures the foreign body forceps used to retrieve the fractured basket.
 
Event or Problem Description
It was reported to boston scientific corporation that a spybasket was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the basket was fractured at its midsection and dislodged into the duodenum.A foreign body forceps was used to retrieved the fractured basket.Another same device was used to complete the procedure.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter address 2 is (b)(6).Block h6: device code a0501 captures the reportable event that the basket was fractured at its midsection and dislodged into the duodenum.Impact code f2301 captures the foreign body forceps used to retrieve the fractured basket.Block h2: correction to b1 adverse event/product problem.Block a1 patient identifier, and block a2 date of birth has been updated based on the additional information received on september 11, 2025.
 
Additional Manufacturer Narrative
Block e1: initial reporter address 2 is (b)(6).Block h6: device code a0501 captures the reportable event that the basket was fractured at its midsection and dislodged into the duodenum.Impact code f2301 captures the foreign body forceps used to retrieve the fractured basket.Block h11: the returned spybasket was analyzed, and a product analysis found the basket detached from the catheter.Also, the sheath was observed bent.A destructive test was performed, and part of the sheath was cut.Under microscopic inspection, it was found that the notched hypotube joint had fractured.With all the available information, boston scientific concludes that the reported event of basket detachment of device or device component was confirmed.The basket detachment observed during analysis is most likely due to a random failure of the notched hypotube joint that occurred during the procedure, as confirmed by microscopic inspection (fracture of the notched hypotube).Based on all collected information, the most probable cause is "cause traced to component failure", indicating that a random failure of a device component contributed to the event.Also, the sheath was returned bent.Procedural factors, specifically device handling and the physician's technique (amount of force applied) most likely contributed to the damage observed in the device.That event is catalogued as "adverse event related to procedure" because the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description

Brand Name
SPYGLASS? RETRIEVAL BASKET
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23025308
Report Number3005099803-2025-04641
Device Sequence Number9181845
Product Code LQR
UDI-Device Identifier08714729965886
UDI-Public(01)08714729965886(17)270414(10)36295164
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00546550
Device Catalogue NumberM00546550
Device Lot Number0036295164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer09/11/2025
10/27/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date10/06/2025
11/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexMale
Patient Weight60 KG